MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4040C223TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paraplegia (2448)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft was implanted in the patient for the endovascular treatment of a 223mm thoracic aortic dissection.It was noted that the device was implanted from the lsa to the mid descending thoracic aorta.It was reported that post-operatively, after csf drainage was removed a week later, the physician stated that they re-established another csf drain but the patient had paraplegia symptoms.It was noted that the index procedure was performed without issue.As per the physician the cause of the event could not be determined but that the patient had an existing aui and fem-fem and the physician thought that having the previous aaa repair may have contributed to the paraplegia.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film analysis: the reported paraplegia event could not be assessed on the films provided; therefore the cause of the event could not be fully deter mined.Post-implant ct¿s were not provided for review and so the valiant stent grafts in vivo configuration could not be assessed.A thorough analysis of the abdominal stent graft in vivo configuration could also not be performed and so the contribution of this device to the paraplegia event.It is possible that the observed narrowing of the right iliac artery may have been a factor also.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10218218
Report Number9612164-2020-02380
Device Sequence Number14094565
Product Code MIH
UDI-Device Identifier00763000100735
UDI-Public00763000100735
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model NumberVNMF4040C223TU
Device Catalogue NumberVNMF4040C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age70 YR